Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 8, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Apr 10, 2012, 3:45 PM MDT for 14 counties in Colorado. It took effect at Apr 11, 2012, 12:00 PM MDT. It was in force for 9 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2012, 3:45 PM MDT (21:45 UTC)
- In effect from
- Apr 11, 2012, 12:00 PM MDT
- Expired
- Apr 11, 2012, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 45 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 1:00 PM MDT | NON-TSTM WND GST 53 | 7 Wsw Hahns Peak, CO | |
| Apr 11, 3:00 PM MDT | NON-TSTM WND GST 54 | Dove Creek, CO | TIME OF WIND GUST IS ESTIMATED. |
| Apr 11, 6:58 PM MDT | NON-TSTM WND GST 47 | 4 Sw Cortez, CO | |
| Apr 11, 7:15 PM MDT | TSTM WND GST 58 | 2 Nne Hayden, CO | |
| Apr 11, 7:48 PM MDT | NON-TSTM WND GST 54 | 3 Nne Grand Junction, CO | |
| Apr 11, 8:03 PM MDT | NON-TSTM WND GST 68 | De Beque, CO | GREEN HOUSE BLOWN OVER... 3 INCH DIAMETER LIMBS BROKEN OUT OF TREES |
| Apr 11, 8:42 PM MDT | NON-TSTM WND GST 59 | 5 Nw Mack, CO | |
| Apr 11, 8:52 PM MDT | NON-TSTM WND GST 63 | 5 Nw Mack, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3432 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
728 WWUS85 KGJT 102145 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 345 PM MDT TUE APR 10 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR MOST OF WESTERN COLORADO AND NORTHEASTERN UTAH... .THIS WARNING INCLUDES COLORADO FIRE WEATHER ZONES 200...201... 202...203...207...290...292 AND 293...AND UTAH FIRE ZONES 430... 443 AND 444. ANOTHER STRONG PACIFIC STORM WILL APPROACH THE AREA WEDNESDAY. CONDITIONS AHEAD OF THIS STORM WILL BE WARM...DRY AND WINDY. RECORD TO NEAR RECORD HIGH TEMPERATURES WILL COMBINE WITH VERY LOW HUMIDITIES...AND STRONG WINDS WEDNESDAY AFTERNOON AND EARLY EVENING. THIS WILL BE FOLLOWED BY A DRY COLD FRONT PASSAGE BETWEEN ABOUT 1600 AND 2000. SINCE MOST FINE FUELS REMAIN DEAD AND DORMANT BELOW THE SNOWLINE...ALL THE INGREDIENTS WILL BE THERE FOR CRITICAL FIRE WEATHER CONDITIONS. THE STRONGEST WINDS AND HOTTEST... DRIEST CONDITIONS ARE EXPECTED AS THE COLD FRONT MOVES THROUGH IN THE AFTERNOON AND EARLY EVENING. PRECIPITATION FOLLOWING FRONTAL PASSAGE SHOULD NOT COME UNTIL AFTER MIDNIGHT. COZ200>203-207-290-292-293-111400- /O.UPG.KGJT.FW.A.0006.120411T1800Z-120412T0300Z/ /O.NEW.KGJT.FW.W.0008.120411T1800Z-120412T0300Z/ LITTLE SNAKE FORECAST AREA-ROUTT FORECAST AREA- WHITE RIVER FORECAST AREA-GRAND JUNCTION FORECAST AREA- DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA- 345 PM MDT TUE APR 10 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...201...202...203...207...290...292 AND 293... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 201 ROUTT FORECAST AREA... FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH A HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ UTZ430-443-444-111400- /O.UPG.KGJT.FW.A.0006.120411T1800Z-120412T0300Z/ /O.NEW.KGJT.FW.W.0008.120411T1800Z-120412T0300Z/ WESTERN UINTA BASIN-EASTERN UINTA BASIN-EAST TAVAPUTS PLATEAU- 345 PM MDT TUE APR 10 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 430...443 AND 444... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN UTAH...FIRE WEATHER ZONE 430 WESTERN UINTA BASIN...FIRE WEATHER ZONE 443 EASTERN UINTA BASIN AND FIRE WEATHER ZONE 444 EAST TAVAPUTS PLATEAU. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH A HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ CUOCO FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
3 follow-up statements
130 WWUS85 KGJT 110630 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1230 AM MDT WED APR 11 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR MOST OF WESTERN COLORADO AND NORTHEASTERN UTAH... .THIS WARNING INCLUDES COLORADO FIRE WEATHER ZONES 200...201... 202...203...207...290...292 AND 293...AND UTAH FIRE ZONES 430... 443 AND 444. ANOTHER STRONG PACIFIC STORM WILL APPROACH THE AREA WEDNESDAY. CONDITIONS AHEAD OF THIS STORM WILL BE WARM...DRY AND WINDY. RECORD TO NEAR RECORD HIGH TEMPERATURES WILL COMBINE WITH VERY LOW HUMIDITIES...AND STRONG WINDS WEDNESDAY AFTERNOON AND EARLY EVENING. THIS WILL BE FOLLOWED BY A DRY COLD FRONT PASSAGE BETWEEN ABOUT 1800 AND 2200. SINCE MOST FINE FUELS REMAIN DEAD AND DORMANT BELOW THE SNOWLINE...ALL THE INGREDIENTS WILL BE THERE FOR CRITICAL FIRE WEATHER CONDITIONS. THE STRONGEST WINDS AND HOTTEST...DRIEST CONDITIONS ARE EXPECTED TO PRECEDE THE COLD FRONT. COZ200>203-207-290-292-293-111830- /O.CON.KGJT.FW.W.0008.120411T1800Z-120412T0300Z/ LITTLE SNAKE FORECAST AREA-ROUTT FORECAST AREA- WHITE RIVER FORECAST AREA-GRAND JUNCTION FORECAST AREA- DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA- 1230 AM MDT WED APR 11 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...201...202...203...207...290...292 AND 293... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 201 ROUTT FORECAST AREA... FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH A HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ UTZ430-443-444-111830- /O.CON.KGJT.FW.W.0008.120411T1800Z-120412T0300Z/ WESTERN UINTA BASIN-EASTERN UINTA BASIN-EAST TAVAPUTS PLATEAU- 1230 AM MDT WED APR 11 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 430...443 AND 444... * AFFECTED AREA...IN UTAH...FIRE WEATHER ZONE 430 WESTERN UINTA BASIN...FIRE WEATHER ZONE 443 EASTERN UINTA BASIN AND FIRE WEATHER ZONE 444 EAST TAVAPUTS PLATEAU. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH A HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
397 WWUS85 KGJT 111642 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1042 AM MDT WED APR 11 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR MOST OF WESTERN COLORADO AND NORTHEASTERN UTAH... .THIS WARNING INCLUDES COLORADO FIRE WEATHER ZONES 200...201... 202...203...207...290...292 AND 293...AND UTAH FIRE ZONES 430... 443 AND 444. WARM DRY AND WINDY WEATHER IS EXPECTED ACROSS THE REGION THIS AFTERNOON AHEAD OF THE NEXT STORM SYSTEM MOVING INTO THE WESTERN GREAT BASIN. RECORD TO NEAR RECORD HIGH TEMPERATURES WILL COMBINE WITH VERY LOW HUMIDITIES...AND STRONG SOUTHERLY WINDS THROUGH THE MID EVENING HOURS. THIS WILL BE FOLLOWED BY A COLD FRONT PASSAGE BETWEEN ABOUT 1800 AND 2200. SINCE MOST FINE FUELS REMAIN DEAD AND DORMANT BELOW THE SNOWLINE...ALL THE INGREDIENTS ARE IN PLACE FOR RED FLAG CONDITIONS. COZ200>203-207-290-292-293-120300- /O.CON.KGJT.FW.W.0008.120411T1800Z-120412T0300Z/ LITTLE SNAKE FORECAST AREA-ROUTT FORECAST AREA- WHITE RIVER FORECAST AREA-GRAND JUNCTION FORECAST AREA- DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA- 1042 AM MDT WED APR 11 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...201...202...203...207...290...292 AND 293... * AFFECTED AREA... IN COLORADO... FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA... FIRE WEATHER ZONE 201 ROUTT FORECAST AREA... FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA... FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON THROUGH MID EVENING. THE GUSTS MAY BE ENHANCED BY PASSING SHOWERS AND THUNDERSTORMS OR NEAR AREAS OF VIRGA. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH A HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ UTZ430-443-444-120300- /O.CON.KGJT.FW.W.0008.120411T1800Z-120412T0300Z/ WESTERN UINTA BASIN-EASTERN UINTA BASIN-EAST TAVAPUTS PLATEAU- 1042 AM MDT WED APR 11 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 430...443 AND 444... * AFFECTED AREA... IN UTAH... FIRE WEATHER ZONE 430 WESTERN UINTA BASIN... FIRE WEATHER ZONE 443 EASTERN UINTA BASIN AND FIRE WEATHER ZONE 444 EAST TAVAPUTS PLATEAU. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON THROUGH MID EVENING. SOME GUSTS MAY BE ENHANCED BY PASSING SHOWERS AND THUNDERSTORMS OR NEAR AREAS OF VIRGA. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH A HIGH RATES OF SPREAD POSSIBLE. EVEN SIMPLE AGRICULTURAL BURNS WILL RISK LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
775 WWUS85 KGJT 120255 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 855 PM MDT WED APR 11 2012 COZ200>203-207-290-292-293-120400- /O.EXP.KGJT.FW.W.0008.000000T0000Z-120412T0300Z/ LITTLE SNAKE FORECAST AREA-ROUTT FORECAST AREA- WHITE RIVER FORECAST AREA-GRAND JUNCTION FORECAST AREA- DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA- 855 PM MDT WED APR 11 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...201...202...203...207...290...292 AND 293... FOR THE MOST PART HUMIDITY HAS RECOVERED ABOVE 15 TO 20 PERCENT AND THE SURFACE COLD FRONT HAS PASSED ..REDUCING THE FIRE DANGER. HOWEVER WINDS WILL REMAIN FAIRLY STRONG UNTIL AROUND MIDNIGHT. $$ UTZ430-443-444-120400- /O.EXP.KGJT.FW.W.0008.000000T0000Z-120412T0300Z/ WESTERN UINTA BASIN-EASTERN UINTA BASIN-EAST TAVAPUTS PLATEAU- 855 PM MDT WED APR 11 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 430...443 AND 444... FOR THE MOST PART HUMIDITY HAS RECOVERED ABOVE 15 TO 20 PERCENT AND THE SURFACE COLD FRONT HAS PASSED ..REDUCING THE FIRE DANGER. HOWEVER WINDS WILL REMAIN FAIRLY STRONG UNTIL AROUND MIDNIGHT. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 10, 3:18 PM MDT, 27 minutes earlier.
Area forecast discussion, Apr 10, 3:18 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
318 PM MDT TUE APR 10 2012
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 317 PM MDT TUE APR 10 2012
...CRITICAL FIRE WEATHER CONDITIONS FORECAST FOR WEDNESDAY...
AS WEAK HIGH LEVEL VORT MAXES PASS OVERHEAD...WIDE BANDS OF
HIGH CLOUDS SPREAD ACROSS THE AREA FOR A FEW HOURS. ONE IS EXITING
TO THE NE LATE THIS AFTERNOON...WHILE ANOTHER SPREADS IN FROM THE
SW AND WILL MOVE OVER THE FORECAST AREA LATER THIS EVENING. A
THIRD MOVES OVERHEAD WEDNESDAY.
THE BIG STORIES IN THE SHORT-TERM ARE THE RECORD AND NEAR RECORD
HIGH TEMPERATURES ACROSS THE AREA WEDNESDAY...AND THE ACCOMPANYING
CRITICAL FIRE WEATHER CONDITIONS WED AFTERNOON AND EARLY EVENING. A
RED FLAG WARNING WAS ISSUED FOR WED AFTERNOON THROUGH EARLY
EVENING. WED MORNING THE NEXT PACIFIC SYSTEM WILL ENTER THE
WESTERN GREAT BASIN AND SOUTH WINDS AHEAD OF IT WILL INCREASE
ACROSS THE FORECAST AREA. BY ABOUT NOON THE MAIN TROUGH WILL BE
OVER NEVADA AND 700 MB WINDS WILL RANGE FROM 25 TO 35 KTS OVER
EASTERN UT AND 20 TO 30 KTS OVER WESTERN CO. THROUGH THE AFTERNOON
THE 700 MB FLOW INCREASES TO 30 TO 40 KTS ACROSS THE AREA...WITH
THE STRONGEST WIND BAND AND JET MAXIMA PASSING OVERHEAD AROUND
00Z. THIS COINCIDES WITH SURFACE FRONTAL PASSAGE AS WELL. FRONTAL
PASSAGE WILL BE MOSTLY DRY...AS MOISTURE HOLDS OFF UNTIL AFTER
MIDNIGHT.
SO...ON THE DOCKET FOR WEDNESDAY...NEAR RECORD TO RECORD HIGH
TEMPERATURES...HUMIDITIES DROPPING TO SINGLE DIGITS...SURFACE
WINDS PEAKING AT 20 TO 30 MPH AND GUSTING FROM 35 TO 45 MPH. ALL
FOLLOWED BY A DRY COLD FRONTAL PASSAGE JUST AFTER MAX HEATING. FUELS
BELOW THE SNOW LINE ARE MOSTLY STILL DORMANT...ESPECIALLY THE FINE
FUELS SUCH AS GRASSES AND SOME BRUSH...WITH PLENTY OF DEAD FUEL
LEFT ON THE GROUND FROM LAST YEAR. A CLASSIC EARLY SPRING RED
FLAG WARNING SITUATION. BELIEVE PEAK CONDITIONS WILL COME BETWEEN
23Z AND 03Z AS THE COLD FRONT AND MAX WIND BAND MOVE THROUGH.
SURFACE WINDS WILL SHIFT ABRUPTLY TO THE NW WITH FRONTAL PASSAGE
AND THE CHANCE OF PCPN INCREASES THROUGHOUT THE NIGHT...ESPECIALLY
AFTER MIDNIGHT.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 317 PM MDT TUE APR 10 2012
COOLER AND UNSETTLED CONDITIONS ARE EXPECTED THIS PERIOD AS A LARGE
PACIFIC TROUGH MOVES TO THE VICINITY OF THE 4 CORNERS BY THE
WEEKEND. A SERIES OF SHORTWAVE DISTURBANCES AHEAD OF THE MAIN TROUGH
WILL KEEP A CHANCE OF SHOWERS PRESENT THURSDAY AND FRIDAY MAINLY
ACROSS THE CENTRAL AND NORTHERN PORTION OF THE FORECAST AREA. GUSTY
WINDS WILL PERSIST IN MANY AREAS THURSDAY AND FRIDAY...ALTHOUGH
WINDS WILL NOT BE AS STRONG AS ON WEDNESDAY.
MODEL DIFFERENCES APPEAR IN THE LOCATION OF THE UPPER LOW THAT
FORMS IN THE TROUGH BASE THIS WEEKEND. THE 12Z GFS SHOWS A MORE
CLOSED LOW AND TRACKS IT ACROSS THE 4 CORNERS SATURDAY NIGHT INTO
ERN CO BY MONDAY...WHILE THE 12Z ECMWF DIPS IT FARTHER SOUTH INTO NM
BEFORE LIFTING IT ON A TRACK A LITTLE TO THE EAST OF THE GFS. BOTH
MODELS HINT AT A DRY SLOT AT 700 MB /SEEN ON THE 700 MB SPECIFIC
HUMIDITY/ WORKING UP FROM THE SOUTHWEST SAT NIGHT/SUNDAY. THE GFS
THEN SHIFTS THE PRECIP MORE UP NORTH BY SUNDAY NIGHT IN MORE
SUBSTANTIAL WRAPAROUND THAT LASTS INTO MONDAY. SINCE THE IMPACT
REMAINS UNCERTAIN AND WILL DEPEND ON THE UPPER LOW TRACK AND HOW
FAST IT PROGRESSES EAST...HAS STAYED PRETTY CLOSE TO THE MODEL
CONSENSUS FORECAST OF A CHANCE OF MOUNTAIN SNOW/VALLEY RAIN THIS
WEEKEND AND REFRAINED FROM TRYING TO GET TOO SPECIFIC ON LOCATIONS OF
HEAVIER PRECIPITATION AMOUNTS.
MODELS SHOW THE UPPER TROUGH MOVING INTO THE CENTRAL PLAINS BY
MONDAY NIGHT AND TUESDAY LEADING TO DRIER WEATHER AND A WARMING
TREND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 317 PM MDT TUE APR 10 2012
VFR CONDITIONS WILL CONTINUE TONIGHT THROUGH WEDNESDAY. STRONG WINDS
WILL DEVELOP WEDNESDAY AFTERNOON THROUGH EARLY EVENING CAUSING
MODERATE TO SEVERE MECHANICAL AND MOUNTAINWAVE TURBULENCE OVER AND
IN THE LEE OF RIDGES. ISOLATED HIGH-BASED SHOWERS AND THUNDERSTORMS
ARE EXPECTED LATE WEDNESDAY AFTERNOON AS WELL...WITH OCCASIONAL
MVFR CIGS OVER HIGHER TERRAIN.
&&
.FIRE WEATHER...
ISSUED AT 317 PM MDT TUE APR 10 2012
NEAR RECORD WARMTH COUPLED WITH LOW HUMIDITY AND STRONG GUSTY WINDS
WILL PRODUCE RED FLAG CONDITIONS WEDNESDAY AFTERNOON AND EVENING.
WINDS WILL BEGIN INCREASING BY MIDDAY AS DAYTIME MIXING BEGINS TO
TAP STRONGER SOUTH TO SOUTHWEST WINDS ALOFT. THE STRONGEST WINDS
ARE EXPECTED LATE IN THE DAY WEDNESDAY. HUMIDITIES SHOULD BE
INCREASING WEDNESDAY EVENING AS A COLD FRONT MOVES THROUGH.
GUSTY WINDS ARE EXPECTED THURSDAY THOUGH NOT AS STRONG AS ON
WEDNESDAY. TEMPERATURES WILL BE SIGNIFICANT COOLER WHICH SHOULD HELP
KEEP HUMIDITIES UP A BIT. A FEW AREAS MAINLY IN THE SOUTHWEST
COLORADO MAY BRIEFLY TOUCH CRITICAL FIRE WEATHER CRITERIA ON
THURSDAY... BUT THE DURATION AND AREAL EXTENT DOES NOT WARRANT ANY
HIGHLIGHT AT THIS TIME. SOMETHING TO WATCH...HOWEVER. AT LEAST
SCATTERED WETTING PRECIPITATION IS POSSIBLE THIS WEEKEND.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM NOON TO 9 PM MDT WEDNESDAY FOR COZ200>203-
207-290-292-293.
UT...RED FLAG WARNING FROM NOON TO 9 PM MDT WEDNESDAY FOR UTZ430-443-
444.
&&
SHORT TERM...CC
LONG TERM...JAD
AVIATION...CC
FIRE WEATHER...JADHazardous weather outlook, Apr 10, 6:38 AM MDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 638 AM MDT TUE APR 10 2012 COZ001>014-017>023-UTZ022>025-027>029-111300- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 638 AM MDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON WEDNESDAY WITH NEAR RECORD HIGH TEMPERATURES...LOW RELATIVE HUMIDITIES AND GUSTY WINDS OF 35 MPH. COOLER TEMPERATURES ARE EXPECTED ON THURSDAY AFTER A PASSAGE OF A COLD FRONT...BUT GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE. SATURDAY AND SUNDAY...COOLER UNSETTLED WEATHER IS EXPECTED FOR THE UPCOMING WEEKEND. THIS WILL BRING A CHANCE OF SNOW TO THE MOUNTAINS WITH POSSIBLE SNOW PACKED ROADS OVER THE SUMMITS. EARLY PROJECTIONS INDICATE LIGHT TO MODERATE SNOW ACCUMULATIONS IN THE HIGH COUNTRY...BUT LOCALLY HEAVY SNOW MAY OCCUR ON SOUTH FACING ASPECTS OF THE SOUTHERN AND CENTRAL MOUNTAINS SUCH AS THE SAN JUAN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 10, 3:23 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 323 PM MDT TUE APR 10 2012 COZ001>014-017>023-UTZ022>025-027>029-111300- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...RIO BLANCO...COLUMBINE...TOPONAS... STEAMBOAT SPRINGS AND VICINITY...GRAND JUNCTION...FRUITA... PALISADE...RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS... EAGLE...CARBONDALE...SKYWAY...ASPEN...VAIL...SNOWMASS... CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...CRESTED BUTTE... TAYLOR PARK...MARBLE...BUFORD...TRAPPERS LAKE...GUNNISON... CIMARRON...RIDGWAY...GLADE PARK...OURAY...TELLURIDE...LAKE CITY... SILVERTON...RICO...HESPERUS...GATEWAY...NUCLA...CORTEZ... DOVE CREEK...MANCOS...DURANGO...BAYFIELD...IGNACIO... PAGOSA SPRINGS AND VICINITY...BLANDING...BLUFF...MEXICAN HAT... MANILA...DUTCH JOHN...VERNAL...JENSEN...BALLARD...FORT DUCHESNE... RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS... MONTICELLO AND VICINITY 323 PM MDT TUE APR 10 2012 ..NEAR RECORD HIGHS ON WEDNESDAY WITH CRITICAL FIRE WEATHER CONDITIONS... WILL BE FOLLOWED BY A STRONG SPRING STORM THIS WEEKEND... A DAY OF NEAR RECORD HIGH TEMPERATURES IS EXPECTED ON WEDNESDAY... COINCIDING WITH LOW RELATIVE HUMIDITY AND GUSTY WINDS TO 35 MPH. THIS PATTERN SETS THE STAGE FOR WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND EARLY EVENING. AFTER THE NEAR RECORD WARMTH ON WEDNESDAY...A BROAD TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS THE WEST. THIS WILL EVENTUALLY BRING COOLER WEATHER AND A CHANCE OF SHOWERS TO EASTERN UTAH AND WESTERN COLORADO BY FRIDAY. THE THREAT OF RAIN AND SNOW WILL BE ON THE INCREASE THROUGH THE WEEKEND WITH SNOW LEVELS DROPPING DOWN INTO THE HIGH VALLEYS BY SUNDAY. SIGNIFICANT SPRING SNOWFALL WILL BE POSSIBLE FOR THE WESTERN COLORADO MOUNTAINS...WITH THE HEAVIEST SNOWFALL EXPECTED OVER THE SAN JUAN MOUNTAINS. COLD TEMPERATURES WILL ALSO IMPACT THE LOWER VALLEYS LATE THIS WEEKEND AND INTO EARLY NEXT WEEK. THOSE WITH AGRICULTURAL INTERESTS SHOULD MONITOR THE LATEST FORECASTS AS ANOTHER HARD FREEZE WILL BE POSSIBLE. ANYONE WITH OUTDOOR OR TRAVEL PLANS THIS WEEKEND SHOULD KEEP AN EYE ON THE WEATHER FORECAST AS THE STORM APPROACHES THE AREA. MONITOR NOAA WEATHER RADIO...YOUR FAVORITE MEDIA OUTLETS...AND WEATHER.GOV/GJT FOR ADDITIONAL INFORMATION. CUOCO
Nearby
Red Flag Warnings in Colorado, 2012Red Flag Warnings in Utah, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.